Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Pregnant,back pain,arcoxia.Effect on baby?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2008
Answered : 662 Questions
Hi. I am 9 weeks pregnant on my second child. On day 24 of my cycle (cycle I conceived in), I took one dose of arcoxia 90mg for back pain. I took an early pregnancy test beforehand which was negative, as I know it is not safe to take when pregnant. Can you let me know if this can harm my baby.
I look forward to hearing from you.
PS I am 40, 5'5'', 11 st
Posted Thu, 3 May 2012 in Pregnancy
Answered by Dr. Puneet Maheshwari 45 minutes later

Thanks for the query.

Well, I can understand your concern, after reading your history, it is clear that you are in the first trimester of pregnancy. Now let me tell you about the drug arcoxia.

It is etoricoxib, which is a COX 2 inhibitor. It is used in--

-acute and chronic treatment of the signs and symptoms of osteoarthritis and rheumatoid arthritis.

-management of ankylosing spondylitis.

-relief of chronic musculoskeletal pain.


But, it causes teratogenecity, when taken late in pregnancy. Arcoxia is not recommended for use during late pregnancy.

In your case you took only a single dose of 90 mg, and that too in early pregnancy, so chances of any adverse effect to the baby is almost NIL.

Dont worry, nothing will happen wrong with this dose. But from now onwards, please discontinue its use.

Consult your physician for the substitute of this cox inhibitors.

Hope, this will help you out and I am ready for future follow ups ( if any).

Above answer was peer-reviewed by
Follow-up: Pregnant,back pain,arcoxia.Effect on baby? 4 hours later
Many thanks Dr for putting my mind at ease. I've been so worried. From the moment I found out I was pregnant, I have and would not take any type of medication.

I have one more query, also I took one 50mg dose of Diflucan for thrush around the time of conception (could be a couple of days before or after), could that have any effect either on the baby?

Thanks again for your time in answering my queries and putting my mind at ease.

Answered by Dr. Puneet Maheshwari 53 minutes later

Thanks for writing back.

Diflucan has no teratogenic effect, but studies have shown that it is not that safe during pregnancy and it is a group C category drug in pregnancy.

Try to avoid use of medications during this period, but if it is must then first consult a gynaecologist.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor